Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 347, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2011, 10:58 AM CDT for Cherokee County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 10:58 AM CDT (15:58 UTC)
- Expired
- Jun 26, 2011, 11:25 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:59 AM CDT | HAIL 2.75 | 2 Nne Treece, KS | BAXTER SPRINGS FIRE CHIEF REPORTED WINDSHIELD BROKEN AT THE INTERSECTION OF HIGHWAY 166 AND HIGHWAY 69. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3064 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
398
WUUS53 KSGF 261558
SVRSGF
KSC021-261645-
/O.NEW.KSGF.SV.W.0347.110626T1558Z-110626T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 AM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1145 AM CDT.
* AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TREECE...OR 6 MILES WEST OF BAXTER
SPRINGS...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING
HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...GALENA...LOWELL...
NEUTRAL...RIVERTON AND TREECE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3702 9491 3712 9488 3713 9486 3715 9462
3702 9461 3700 9462 3699 9490 3700 9493
3701 9493
TIME...MOT...LOC 1559Z 270DEG 23KT 3702 9480
WIND...HAIL 60MPH 1.25IN
$$
CRAMER1 follow-up statement
317
WWUS53 KSGF 261625
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT SUN JUN 26 2011
KSC021-261636-
/O.CAN.KSGF.SV.W.0347.000000T0000Z-110626T1645Z/
CHEROKEE KS-
1125 AM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3702 9491 3712 9488 3713 9486 3715 9462
3702 9461 3700 9462 3699 9490 3700 9493
3701 9493
TIME...MOT...LOC 1626Z 270DEG 23KT 3702 9458
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:14 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 26, 7:14 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 AM CDT SUN JUN 26 2011 ...UPDATE TO AVIATION... .DISCUSSION... SEVERAL FORECAST CHALLENGES THIS MORNING...INCLUDING SHORT TERM RAIN/THUNDER POTENTIAL...FROPA ON MONDAY NIGHT/TUESDAY...AND SOME OF THE WARMEST TEMPS OF THE SEASON THUS FAR FOR MUCH OF THE UPCOMING WEEK. OUT OF THE GATE THIS MORNING...MCS ACTIVITY ONGOING AS EXPECTED OVER STL AREA TO POINTS EAST. MAY SEE SOME BACKBUILDING INTO THE CWA THROUGH THE MID MORNING HOURS TODAY AS THE LOW LEVEL JET CONTINUES TO VEER...BUT CHANCES FOR RAIN APPEAR TO BE DWINDLING...ESPECIALLY OVER SW MISSOURI AND EASTERN KS. WARM FRONT CURRENTLY STRETCHING ACROSS THE NORTHERN AND EASTERN CWA HAS BEEN SLOWED AND REINFORCED BY MCS OUTFLOW OVER THE LAST 24 HOURS OR SO...BUT EXPECT THIS BOUNDARY TO AGAIN MAKE SOME PROGRESS MIXING NORTH INTO NORTHERN MO TO CENTRAL ILLINOIS BY THIS EVENING. SUSPECT WE'LL SEE DEVELOPMENT OF CONVECTION OVER NEBRASKA...IOWA...FAR NORTHERN MISSOURI BY LATE AFTERNOON/EVENING...WITH DEVELOPMENT (YET AGAIN) INTO AN MCS OVER THE MISSISSIPPI AND NORTHERN MISSOURI RIVER VALLEYS. HAVE A SNEAKING SUSPICION THAT ALMOST...IF NOT ENTIRETY...OF THE CWA IS GOING TO STAY DRY...AS A STRONG CAP BUILDS IN BEHIND THE WARM FRONT. ONLY POTENTIAL AREA TO BE CLIPPED BY AN MCS WILL BE THE FAR EASTERN/NORTHEASTERN OZARKS TONIGHT. ANY STORM THAT IS ABLE TO GET INTO THE CWA WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE...WITH HAIL AND WIND PRIMARY THREATS. AGAIN...HOWEVER...CHANCES OF PRECIP ALONE SIMPLY AREN'T GOOD. REGION SHOULD BE SOLIDLY CAPPED SUNDAY NIGHT AND INTO MONDAY MORNING...BEFORE A COLD FRONT BEGINS TO APPROACH THE REGION BY MIDDAY MONDAY THROUGH TUESDAY MORNING. POPS ALONG/AHEAD OF THE FRONT REMAIN RATHER UNCLEAR...AS FRONT WILL BE RATHER STRONG...BUT LACKING UPPER LEVEL SUPPORT AND MOVING INTO A HIGHLY CAPPED ATMOSPHERE. DON'T THINK A FEW STRONG TO SEVERE STORMS ARE OUT OF THE QUESTION ON MONDAY EVENING IF THE CAP IS ABLE TO BREAK. WILL NEED TO WATCH HEAT HEADLINE POTENTIAL ON MONDAY...ESPECIALLY IF CLOUD COVER IS SOMEWHAT SPARSE OUT AHEAD OF THE FRONT. MID 90S TEMPS WILL CERTAINLY BE THERE...AND MOISTURE POOLING AHEAD OF THE FRONT WILL BE A DISTINCT POSSIBILITY...PERHAPS RESULTING IN MID TO EVEN UPPER 70S DEWPOINTS. COMBINATION OF THE TWO WILL YIELD HEAT INDICES PUSHING THE 105 MARK IN MANY LOCATIONS. DOES LOOK LIKE THE FRONT WILL BE ABLE TO MAKE DOWN TO THE ARKANSAS/MISSOURI STATE LINE...RESULTING IN A SHORT REPRIEVE FROM THE HEAT I-44 NORTH ON TUESDAY...AND JUST A CHANCE FOR A FEW SHOWERS/THUNDERSTORMS OVER FAR SOUTHERN MO/NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING. FRONTAL BOUNDARY MOVES BACK NORTH WEDNESDAY INTO THURSDAY AS A WARM FRONT...WITH A DECIDEDLY IMPRESSIVE UPPER LEVEL RIDGE SETTING UP OVER THE SOUTHERN HALF OF THE CONUS FOR THE END OF THE WORKWEEK. WITH 850 TEMPS PROGGED TO BE PUSHING 30C BY THE END OF THE WEEK...UPPER 90S TO NEAR 100 WILL BE POSSIBLE. BOXELL && .AVIATION... /ISSUED 714 AM CDT SUN JUN 26 2011/ FOR THE 12Z TAF PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS AND BEYOND. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA TODAY. THE RISK FOR ANY TSRA/SHRA WILL BE LOW GIVEN A STRONG CAP ACROSS THE REGION. WINDS WILL REMAIN SOUTHERLY WITH OCCASIONAL GUSTS TODAY. LOW LEVEL WIND SHEAR IS ONCE AGAIN EXPECTED OVERNIGHT TONIGHT. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 26, 4:22 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT SUN JUN 26 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXTREME HEAT RISK. LIMITED NON THUNDERSTORM HIGH WIND RISK. DISCUSSION... A FEW STORMS WILL BE POSSIBLE OVER THE FAR EASTERN OZARKS THIS MORNING. THE STRONGEST STORMS COULD HAVE HAIL TO THE SIZE OF NICKELS. LATER THIS AFTERNOON AND TONIGHT...A COMPLEX OF STORMS IS EXPECTED TO FORM IN NORTHERN MISSOURI AND IOWA...AND PUSH SOUTHEAST. WHILE MOST OF THE ACTIVITY WILL REMAIN NORTH AND EAST OF THE OUTLOOK AREA...A FEW STORMS COULD CLIP THE FAR EASTERN AND NORTHEASTERN OZARKS. ANY STORMS THAT DO MOVE INTO THE OUTLOOK AREA WILL BE CAPABLE OF THUNDERSTORM WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...TEMPERATURES WILL WARM INTO THE LOW TO MID 90S AGAIN ON SUNDAY. COMBINED WITH DEWPOINTS IN THE LOW 70S...THIS WILL RESULT IN HEAT INDICES IN THE UPPER 90S AND LOW 100S. THE HIGHEST VALUES ARE EXPECTED TO BE OVER THE OSAGE PLAINS OF EASTERN KANSAS AND FAR WEST CENTRAL MISSOURI. NON THUNDERSTORM WIND GUSTS TO 35 MPH WILL BE POSSIBLE OVER THIS AREA AS WELL DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT...AS WELL AS ON TUESDAY...AS A COLD FRONT PUSHES SOUTH TO THE ARKANSAS STATE LINE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME FRAME...WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREATS. VERY WARM AND HUMID CONDITIONS WILL BE POSSIBLE ON MONDAY AHEAD OF THE COLD FRONT...WITH HEAT INDICES IN THE UPPER 90S AND LOW 100S EXPECTED. ON WEDNESDAY THROUGH SATURDAY...TEMPERATURES WILL WARM INTO THE MID TO UPPER 90S ACROSS THE REGION. HEAT INDICES AT OR ABOVE 100 DEGREES WILL BE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jun 26, 10:11 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL 1 E SHERMAN 37.26N 95.04W
06/26/2011 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
RKARDELLLocal storm report, Jun 26, 10:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 3 W MELROSE 37.03N 95.01W
06/26/2011 E1.25 INCH CHEROKEE KS EMERGENCY MNGR
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 61 min |
| Jun 26, 11:45 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.